MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; TOWEL,OR,DSP,ST,BLUE,DLX,6/PK,12PK/CS

Medline Industries, LP MEDLINE; TOWEL,OR,DSP,ST,BLUE,DLX,6/PK,12PK/CS
Catalog Number MDT2168206
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "we have a bad batch of sterile towels.They have a different quality than normal, and they have pieces of lint in them".
 
Additional Manufacturer Narrative
The customer reported a bad batch of sterile towels that had a different quality than normal and pieces of lint in them; according to the customer, the surgeon was hand drying before downing a surgical gown for a cataract implant when it was noticed that the sterile towels had lint on them, and nothing went inside the patient, there was no serious injury, and no impact to the patient or procedure.An unopened pack provided by the customer was opened and each towel was visually inspected; of the 6 towels reviewed, there was no evidence of linting, foreign particulates, or loose threads.Based on this, the reported complaint was unconfirmed, and the cause code description was not confirmed with received sample.Two years of complaint history for this product number was reviewed; 2 other complaints were reported for linting issues, though they were not from this vendor making this an isolated incident, and the divisional quality representative will continue to monitor this issue for tracking and trending purposes during quarterly trending.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
TOWEL,OR,DSP,ST,BLUE,DLX,6/PK,12PK/CS
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL
Manufacturer Contact
aaron ginsburg
three lakes drive
northfield, IL 60093--275
MDR Report Key50789792
Report Number1417592-2026-42289
Device Sequence Number10515255
Product Code FRL
UDI-Device Identifier40080196834069
UDI-Public40080196834069
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberMDT2168206
Device Lot Number6052312010
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Initial Report FDA Received Date09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown